

FLSA and Travel Time Guidelines for Non-Exempt (Hourly)

EmployeesRxidax topacsEdturday : Generally, an employee

beginsworking.

a. If the employee is required to report to a meeting place where he or she is to pick up neateripalisent, or other employees, or teceive instructions before traveling to the work site, times its pensable once the employee reaches the meeting place.

b. If the employee drives a state vehicle, to and from work, he or she does not have to be compensated fo

- that commuting time as longs:

 i. driving the vehicle between home and work is strigtluntary and not a condition of
 - i. driving the vehicle between home and work is strivtluntary and not a condition of employment;
 - ii. the vehicle is a type normally used for commuting;
 - iii. the employee incurs no costs for driving the employer's vehicle or parking it at **both**e;
 - iv. the work sites are within normal commuting area efemployer's place of business.
- Unless, there is a contract, custom or practice providing that an employee's regular daily travel time between home and the workplace is compensable. If such contract, custom or practice exists, the time is compensable.

III. TRAVEL DURING THE WORKDAY - GENERAL RULE:

- a. Travel as a part of the employer's principal activity must be counted as hours worked. If the travel is for the benefit of the employer, it is compensable.
 - Example: the employee travels from job site to job site during the workday.
- b. If the employee stops at a shop or the home office for his or her own convenience, the time traveling from the office to the site is not compensable.
 - Example: the employee leaves home for the work site but stops at a shop for his or her own convenience.
- c. Time spent by the driver in picking up other passengers and transporting them to a specific location is



IV. OUT OF TOWN TRAVEL -



Wednesday (normal scheduled work day and most of travel is within normal work hours - F)

8:30 am - Noon Conference Sessions (compensated - D)

Noon – 10:45 pm Employee leaves hotel/shuttle airport, flight, arrives (partially compensated – F)

10:45 pm -11:45 pm Employee drives from airport (compensated - A)

• Total compensation for the day is 9 hours. (8 hrs {normal work hours & work day} and 10:45-11:45)

Thursday (normal scheduled work day)

8 am -Noon Worked (compensated) 1 pm -5 pm Worked (compensated)

• Total compensation for the day is 8 hours.

Friday (normal scheduled work day)

8 am -Noon Worked (compensated) 1 pm -5 pm Worked (compensated)

• Total compensation for the day is 8 hours.

• Total compensation for the week is 49.00 hours.

Example 2 - Adjusted Work Schedules

For this example, the employee's work schedule for the work week has been adjusted (E). The employer has informed the employee that any hours incurred that may result in extra compensation will be adjusted in the remaining work week. The employer determined the employee should leave early on Thursday and not work on Friday. The conference began Sunday night at 5:15 p.m. with a business meeting and ended on Wednesday at 12:10 p.m. No time zone differences.

Sunday (not a normal scheduled work day but most of travel is within work hours - B)

9:40 am - 10:40 am Employee drives to airport (compensated – A & B)

10:40 am- 11:40 am Employee at airport (compensated - B)

11:40 am- 4:00 pm Plane flight (compensated– B)

4:00 pm- 5:15 pm Arrived & took shuttle to hotel (partially compensated - B)

5:15 pm- 6:00 pm Opening Business Meeting (compensated - D) 6:00 pm - 9:00 pm Opening Reception (not compensated- D)

• Total compensation for the day is 8.00 hours (Hours of 9:40 am to 5:00 pm {in normal work hours} and 5:15 pm -6:00 pm)

Monday (normal scheduled work day)

8:30 am - Noon Conference Sessions – (compensated - D) 12:30 pm - 4:30 pm Conference Sessions – (compensated - D)

• Total compensation for the day is 8 hours.

Tuesday (normal scheduled work day)

8:30 am – Noon Conference Sessions – (compensated - D) 12:30 pm - 4:30 pm Conference Sessions – (compensated - D)

• Total compensation for the day is 8 hours.

Wednesday (normal scheduled work day and most of travel is within normal work hours - F)

8:30 - Noon Conference Sessions (compensated - D)



Noon – 10:45 pm Employee leaves hotel/shuttle airport, flight, luggage (partially compensated – F) Employee drives from airport (compensated - A)

• Total compensation for the day is 9 hours. (8 hrs {normal work hours & work day} and 10:45-11:45)

Thursday (normal scheduled work day)

8 am - Noon Worked (compensated) 1:00 pm - 4:00 pm Worked (compensated) • Total compensation for the day is 7 hours.

Friday (Off work)

• Total compensation for the week is 40.00 hours.

Example 3 – Time Zone Change

For this example, the employee's work schedule is Monday through Friday (defined as work days) 8 a.m. to 5 p.m. (defined as work hours) with a 1-hour lunch. The conference began Sunday night at 5:15 pm (PST) with a business meeting and ended on Tuesday at Noon (PST). The employee worked their normal schedule the days following the conference. The conference is located in California which is under PST which is 2 hours earlier.

<u>Sunday</u> (not a normal scheduled work day but most of travel is within work hours – B & G) Actual times shown are EST (PST is shown in brackets)

9:40 am - 10:40 Employieke (drive) 6 to)-5T)



Example 4 – Daily Travel Out of Town

For this example, the employee's work schedule is Monday through Friday (defined as work days) 8:00 a.m. to 5:30 p.m. (defined as work hours) with an hour meal break. Employee is attending a training or a conference that begins at 8:00 a.m. Employee must leave Dahlonega at 6:00 a.m. to make the 8:00 start time.

Monday - Driver - B)

6:00 a.m. Leaves Dahlonega 8:00 a.m. – 4:00 p.m. Attends Training with 1